Does Methocarbamol Cause Weight Gain?Updated
My wife started taking this drug 4 months ago and has been gaing weight-we think it is from the drug?
My wife started taking METOCARBAMOL 750 MG 4 months or so ago for muscle spasms AND HAS BEEN GAINING WEIGHT SINCE->She has made no other changes! Sure would appreciate a reply . TY Linda
does methocarbarmol make a person to gain weight and does it have any sude effect
HAVE MULTIPLE SCLEROSES-HAVE BEEN ON METHOCARBOMOL FOR THREE YEARS-CANNOT LOOSE WEIGHT AND CHOLESTEROL KEEPS GOING ON UP-AM A STRICT VEGETARIAN. I AVOID SWEETS AND DON't eat any fat, except a little olive oil. MY DOCTOR THINKS THERE IS NO CONNECTION, BUT I AM SKEPTICAL.
No, the muscle relaxant Methocarbamol has not been known to cause weight gain.
However, what does frequently happen when someone is taking it is that they tend to become more sedentary, due to the pain of whatever injury or problem required the muscle relaxant, so they tend to gain weight due to that and may not even realize that's what has happened.
Learn more Methocarbamol details here.
Most people in pain tend to be less active than they were when healthy and, in that case, weight gain is normal, especially if they still take in as many calories as they were before.
And yes it may cause other side effects, such as nausea, dizziness and dry mouth.
Are there any other questions that I can help with?
I started Methocarbinol a year ago and gave put on 32 lbs, nothing else has changed. I am still active by walk my dog 4-7 days a weeks; walking was prescribed as the only activity I can do to stay active. Nothing else has changed. Medicare wanted me to change medications is the only thing that's changed in my life except the stress of changing melds. The extra weight has me miserable & it started with the Methocarbinol.
Weight gain isn't based on energy-in-energy-out. It's based on the type of carbohydrate / sugars we stuff into our pie holes. So don't think it's you can't exercise. Just eat low carb.
When I started taking Methocarbinol I gained 38 lbs with in 10 months!
I gained 10 lbs in 1 month. My activity and diet has not changed.
I started Methocarbomal 5 months ago and very active and eat clean and gained 10 pounds and counting. It is this medication. It's the only think that has changed in my life. I don't eat carbs.
I have no full factor when Taking this medication...I feel hungry all the time..and have gained weight while on it. Today I did not take the robaxin and I am not as hungry..So I believe it does make you eat way more than normal..
I started taking it and have gained 20 lbs and thats the only change i have made. So i am experiencing the same thing.
I am on 750 to 1500 mg per day. I eat veggies, walk, constant moving but have gained weight on methocarbamol. My activities, and diet have not changed. I don't eat much and this is the only different factor. Perhaps the manufacturer has buried this information deep in its sides effects. This is what is happening to all people that I know who are taking this drug. Please try to research for more information to help us.
Re: SR (# 9)
I began taking Methocarbamol 4 months ago have been experiencing not only weight gain but constantly feeling bloated. My legs swell a lot more also. I'm a lightweight when it comes to prescription drugs, this one along side Naproxen makes me drowsy. Sometimes I feel worse after taking it.
Re: Mary (# 12)
I also have gained 20pounds in 6 weeks after starting methocarbamol.. I have been very perplexed since I am highly active and eat healthy
Re: Anna (# 6)
I started methocarbamol about a year ago along with a few other meds. I have been weaned off of everything else except for the methocarbamol after surgery. I have gained 10 lbs and have increased my activity to 15000-20000 steps a day and lessened my food intake but still gained the weight. I know that the side effects do not mention weight gain but that is the ONLY possibility. I have weighed the exact same for 15+ years and then started gaining the weight after starting methocarbamol. I am a very active person and health conscience so I do believe the culprit is the med. It also reacts differently to each individual. I have never had any nausea, etc that is usually associated with the most common side effects.
Everybody that's taking it seems to be experiencing weight gain however doing clinical trials through my research and actually showed that it decreased appetite and may even cause anorexia so I was surprised to see so many people that said that they've gained weight and just like myself I have a healthy lifestyle I don't do diets my lifestyle is to be eat well and live well however I do suffer from tremendous pain for my back and my legs with these spasms like the rest of you so I appreciate the honesty that you didn't have any weight gain issues prior to taking the medication so I'm not sure how it was not addressed during clinical trials or why the people that were in those trials actually had the opposite effect interesting I've decided to go further and see why you may be gaining weight it could be due to age and a coincidence that the medication and when our body changes and our metabolism slows with age that could be the cause of it so many scenarios
Re: Confused skinny or fat (# 16)
Most people that gain weight usually want to find something to blame! Funny how everyone who has gained weight eats healthy and exercises ha ha yeah right!! I have a rubbish diet I'll happily admit it, think people need to be a bit more honest!!
Re: Jo (# 17)
Umm i have weighed the same for over 10 years and took methocarbamol and gained 10 lbs. Off of it now and l lost the 10 lbs and back to the weight I was before....coincidence?? I dont think so. I have weighted 87 lbs for 10 years, gained 10bs, then off and now back to 87 lbs. Explain that!!! I've done NOTHING different. I eat the same and exercise the same. Maybe my experience is not normal for this BUT it affects everyone differently and maybe JUST maybe it causes weight gain in some and not others.
Re: M8chele (# 18)
Not being disrespectful but if you only weigh 87llbs you are very underweight ten pounds would do you the world of good! Unless you're 3foot 6!!
I have been on methocarbamol for almost 10 years. I have had extreme difficulty losing weight over that time frame. Over the last 6 months I have significantly increased my activity and reduced my calories. I lost 25 pounds and then stalled. I went off the methocarbamol and quickly lost another 15 pounds. I wanted to do my own little experiment so I went back on for 2 weeks and gained 12 pounds back. I track all activity and meals/calories/macros in my fitness pal. I also do not drink. So make of it what you will but I strongly believe there is a correlation
Most Recent Replies:
Re: linda (# 1)
I have been gaining weight since taking this medication
To crazy cat lady:
I am a retired nurse. I weigh myself every morning. This drug causes weight gain for me. It also makes my tinnitus
get more pronounced.
Re: Tams (# 10)
Yes I agree I feel hungry all the time. Also I have gain weight I am going to have my doctor change my med to something else that works no one wants to put on extra pounds.
I’ve been taking this medication regularly for about 5 months and I’ve gained weight especially in my face chin. This weight gain is disproportionate to my body.
I've also have been on methocarbamol 4 about 5 mos and went from 128 to 132 so I think it does cause weight gain.
Re: SR (# 9)
Same as. I stopped taking and I have lost the weight
I think it does make u gain weight.
I started taken them and my laying around at times hasn't changed before and after taken them
I weighed 155 and after 3 weeks ive gained 15lbs. And i never gain weight
Re: Verwon (# 4)
I agree and disagree from not being active so much may cause weight gain yet since I started taking methocarbamol 750 mg I seem to be putting on the weight rapidly which I have never had a problem with so I do believe methcarmol does make one gain weight
Re: Jul (# 21)
I agree, have put on 10 pounds so far. Going to stop
Re: Brit (# 20)
I agree in going off of it 2 see the difference, because I have stayed at the same weigh 4 yrs ,till I started take this med
I've been taking Tecta for over a year, am bloated,gaining weight, craving sugar, experiencing hip pain. Also have a...1 REPLY
I am noticing a weight gain since I have been on spriva. I have also been given symbicort and am concerned about weight ...1 REPLY
I'm finishing my second week on Savella and feel so much better and have lots of energy. In fact, so much that I can...4 REPLIES
i have put on 40 lbs since starting metropolol. not changed my diet any and do the same am't of exercise but still t...2 REPLIES
I AM CURRENTLY ON A VERY EFFECTICE EATING PLAN AND EXERCISE ROUTING FOR LOSING WEIGHT. HOWEVER, I'VE BEEN USING LEXA...2 REPLIES
the new medicine savella for fibermyalgia does it cause weight gain like a lot of other meds? ## My doctor just gave me ...62 REPLIES
I take 900mg Gralise, 25mg Nortriptyline, 300mg Tramadol ER, 20mg oxycodone. I've taken all of this for six years. I...3 REPLIES
I was on serequel and stoped. it also caused weight. what drugs help to sleep but gain weight? ## Hello, Bunnt! How are ...2 REPLIES
If you are allergic to codeine, can you take this? ## Hello, Monkey! How are you? No, that is the active ingredient, Met...2 REPLIES
I get sick on codeine but I'm in severe pain from being hit by a truck. I was struck by the truck while walking in 2...1 REPLY